Winter Weather, Newton
- When
- April 7, 4:00 AM CST to 8:00 AM CST
- Where
- Newton forecast zone
- Reported by
- Social Media
Light snow fell at Mt. Sherman.
Unseasonably cold air settled over Arkansas early in April. Early on the morning of the 7th, a weak area of low pressure aloft moved across the state, setting off some light snow in the highest elevations in northwest and north central Arkansas.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Unseasonably cold air settled over Arkansas early in April. Early on the morning of the 7th, a weak area of low pressure aloft moved across the state, setting off some light snow in the highest elevations in northwest and north central Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 7, 2:10 AM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 310 AM CDT MON APR 7 2014 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT WIDESPREAD CLOUD COVER OVER THE REGION THIS MORNING AS A SECOND WAVE OF ENERGY AT 700MB CONTINUES TO MOVE INTO ARKANSAS FROM THE WEST. WIDESPREAD SHOWERS AND A FEW LIGHTNING STRIKES HAVE BEEN OBSERVED WITH THIS FEATURE. THE BULK OF THIS ACTIVITY SHOULD AFFECT PRIMARILY THE NORTHERN HALF OF THE STATE...WITH SOUTHERN ARKANSAS NOT IMMUNE FROM SOME SCATTERED RAIN SHOWERS AS WELL. POPS DECREASE AFTER 12Z AS THE BULK OF THE RAINFALL WILL BE TO THE NE OF THE AREA. SURFACE LOW ANALYZED OVER CENTRAL MISSISSIPPI ATTM WILL CONTINUE TO LIFT TO THE NORTHEAST THROUGH THE DAY AND NW WINDS WILL BE SEEN OVER THE FORECAST AREA. AS HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST...SLIGHTLY STRONGER WINDS WILL BE SEEN THIS AFTERNOON...PRIMARILY ACROSS THE NORTHEAST. WINDS SHOULD STAY BELOW LAKE WIND CRITERIA TODAY. TUESDAY WILL BE A DIFFERENT STORY HOWEVER...AS THE DEEPENING UPPER TROUGH SWINGS EAST OF THE STATE AND A COLD FRONT USHERS IN HIGH PRESSURE FROM THE NW. AS THIS SYSTEM PASSES THROUGH...A LAKE WIND ADVISORY WILL LIKELY BE NEEDED AS WIND SPEEDS OF 15-20 MPH WILL BE COMMON WITH GUSTS TO 30 MPH AT TIMES. AS PREVIOUSLY MENTIONED...THE UPPER TROUGH OVERHEAD WILL CONTINUE TO DEEPEN AND IMPACT THE FORECAST AREA THROUGH TOMORROW AFTERNOON. SOME RAIN CHANCES WILL BE KEPT IN THE FORECAST TO HIGHLIGHT THE CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS EMBEDDED IN THE NW FLOW ALOFT UNTIL THE TROUGH MOVES EAST. THERE IS STILL A CHANCE FOR SOME SMALL HAIL WITH ANY THUNDERSTORMS THAT DEVELOP TUESDAY AFTERNOON...MAINLY ACROSS THE EAST WITH RAPID COOLING SEEN ALOFT. WITH HIGHS RUNNING SEVERAL DEGREES BELOW GUIDANCE THE PAST COUPLE OF DAYS...WILL CONTINUE THAT TREND TODAY. EVEN WITH RAIN CHANCES DECREASING AND DRIER AIR PULLING IN FROM THE SOUTHWEST...WIDESPREAD CLOUD COVER SHOULD REMAIN IN PLACE. COOL TEMPS SHOULD PERSIST THROUGH WEDNESDAY MORNING AS WELL...BEFORE ZONAL FLOW ALOFT AND A RETURN TO SOUTHERLY FLOW AT THE SURFACE SUPPORTS A WARM UP AND DRY CONDITIONS BEGINNING WEDNESDAY AFTERNOON. && .LONG TERM...FRIDAY THROUGH SUNDAY MODELS ARE IN GOOD AGREEMENT IN THE FIRST PART OF THE EXTENDED FORECAST...WHILE LATE IN THE WEEKEND SOME DIFFERENCES IN TIMING DO SHOW UP. ON FRIDAY...ALL MODELS ARE CONSISTENT WITH SHOWING A WEAK BOUNDARY TO SAG SOUTH TO NEAR THE MO AND AR STATE LINE...WITH ONLY SLIGHT CHANCES OF CONVECTION. FORECAST HAS THIS DEPICTED WELL OVER MAINLY FAR NORTHERN AR. ON SATURDAY...THE WEAK BOUNDARY LIFTS NORTHWARD AS A DEVELOPING SYSTEM IN THE PLAINS DEVELOPS. AT THIS TIME A BELOW SLIGHT CHANCE OF ISOLATED CONVECTION IS IN THE FORECAST WITH LITTLE ENERGY OVER THE AREA...WHILE AN AFTERNOON POP UP SHOWER OR STORM MAY BE SEEN. BETTER CHANCES OF CONVECTION WILL BE SEEN ON SUNDAY AND INTO MONDAY. STILL A BIT OF TIMING DIFFERENCES...WITH THE GFS FASTER THAN THE EURO...AND A BIT MORE AGGRESSIVE WITH THE QPF. CHANCE OF CONVECTION WILL INCREASE LATER SUNDAY AND ON MONDAY. OTHERWISE TEMPERATURES OVERALL WILL BE AT NORMAL TO A BIT ABOVE NORMAL VALUES. LOWS IN THE 50S AND HIGHS IN THE 70S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 59 43 59 38 / 40 40 30 0 CAMDEN AR 63 48 65 41 / 20 40 30 0 HARRISON AR 57 43 58 35 / 50 40 20 0 HOT SPRINGS AR 60 45 62 40 / 20 40 30 0 LITTLE ROCK AR 60 45 62 40 / 30 40 30 0 MONTICELLO AR 60 46 62 42 / 20 40 40 0 MOUNT IDA AR 61 44 62 38 / 20 40 20 0 MOUNTAIN HOME AR 59 43 59 36 / 50 40 30 0 NEWPORT AR 57 42 58 38 / 40 30 50 0 PINE BLUFF AR 60 46 61 42 / 20 40 30 0 RUSSELLVILLE AR 60 43 63 37 / 30 40 20 0 SEARCY AR 59 43 63 38 / 30 40 30 0 STUTTGART AR 59 44 61 39 / 30 40 40 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...226 / LONG TERM...59
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON APR 7 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON APR 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL GRADUALLY MOVE THROUGH ARKANSAS TODAY...AND CONTINUE TO BRING RAIN AND SHOWERS...WITH A FEW THUNDERSTORMS...TO THE STATE. THE HIGHEST CHANCE OF RAIN WILL BE OVER MUCH OF NORTHERN ARKANSAS. THE RISK OF ANY STRONG TO SEVERE STORMS WILL BE VERY LOW. TONIGHT THE CHANCE OF RAIN WILL SLOWLY LOWER OVER ARKANSAS... BUT NOT END UNTIL THE UPPER SYSTEM PUSHES EAST ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE UPPER SYSTEM WILL GRADUALLY MOVE THROUGH ARKANSAS ON TUESDAY... WITH SOME LIGHT RAIN STILL IN THE FORECAST UNTIL LATE DAY WHEN THE SYSTEM MOVES OUT OF THE REGION. DRY WEATHER IS EXPECTED WEDNESDAY AND THURSDAY. THEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON FRIDAY OVER NORTHERN ARKANSAS AS A FRONT SAGS INTO THE AREA. OVERALL DRY ON SATURDAY...THEN A BETTER CHANCE OF RAIN IS EXPECTED ON SUNDAY WITH THE NEXT STRONGER SYSTEM. THE OVERALL RISK OF ANY STRONG TO SEVERE STORMS WILL REMAIN LOW THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
2 winter weather. Local standard time, as filed.
Light snow fell at Mt. Sherman.
Light snow fell at Hill Top.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 500033, 500034.